Pirfenidone Induced Dress Syndrome Post COVID-19 Infection-An Unusual Case Report
Devangi Soaham Desai,
Professor, Department of General Medicine, Shree Krishna Hospital, Karamsad, Gujarat, India.
Drug Reaction, Eosinophilia and Systemic Symptoms (DRESS) is an idiosyncratic drug reaction characterised by extensive skin rash, fever, lymphadenopathy and internal organ involvement. Since, eosinophilia may or may not always be present, the condition is now more preferably called Drug-Induced Hypersensitivity Syndrome (DIHS). The authors here report a case of DRESS syndrome, secondary to pirfenidone, an antifibrotic given to the patient for post Coronavirus Disease-2019 (COVID-19) fibrosis. The 51-years-old male patient, presented with multiple pus-filled erythematous lesions, three months after the initiation of pirfenidone. Laboratory results showed deranged liver and renal functioning, along with reactive Dengue Nonstructural protein 1(NS 1) antigen. He showed significant improvement in the dermatological lesions and multisystem laboratory involvement with tapering doses of steroids.